Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

What causes swollen ankle and hand joints?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2003
Answered : 1041 Questions
Question
Hi! My left ankle is swollen for about a month now. It gets better in the morning and gets worse at night. About 3 days ago I started feeling burning sensation along the side of my lower leg. At the same time my ankle got swollen, multiple hand joints got inflamed. My fingers hand joints are getting a little deformed even. Also my hands are swollen and very stiff in the morning. But the ankle has absolutely different type of pain, it gets worse at night and better in the morning, and this burning sensation is bothering me
Posted Mon, 18 Aug 2014 in Bones, Muscles and Joints
 
 
Answered by Dr. Chander Mohan Singh 8 hours later
Brief Answer:
Get investigations done.

Detailed Answer:
Hi,

I have gone through your query.

From your history it seems you have arthritis, which is due to many reasons.

You have not mentioned any history of fever, sweating and weight-loss.

Get your blood tests done including serum RA quantitative, serum uric acid, fasting blood sugar levels, E.S.R, C.R.P, anti-ccp levels, thyroid profile done.

Also get your xrays of both hands in AP and oblique and xray of ankle AP and Lateral view done and send me all the reports.

Without above mentioned investigations it is difficult to advise specific treatment, in other words without above investigations it is like treating patient by hit and trail method.

Till then you can have painkillers and gabapentine tablets by prescription of your local doctor.

I hope you have got my point.

Thanks.

Dr.Singh.



Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor